Alert archive / Puerto Rico / Marine Weather Statements in 2007

Marine Weather Statement 13, NWS JSJ

September 16, 2007

NWS JSJ issued this marine weather statement at Sep 16, 2007, 2:10 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2007, 2:10 AM CDT (07:10 UTC)
Expired
Sep 16, 2007, 4:44 AM CDT
In force
3 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZCA72 TJSJ 160710
MWSSJU

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
310 AM AST SUN SEP 16 2007

AMZ740-161000-
/X.NEW.TJSJ.MA.S.0013.070916T0710Z-070916T1000Z/
CARIBBEAN WATERS OF THE SOUTH COAST FROM PUNTA VIENTO TO PUNTA
MELONES AND OUTSIDE OF 12NM OF WEST COAST FROM PUNTA MELONES TO
PUNTA CADENA EAST OF 68W AND N OF 17N-
310 AM AST SUN SEP 16 2007

...STRONG THUNDERSTORMS ENTERING SOUTHERN CARIBBEAN WATERS...

AT 3 AM NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS
WITH HEAVY RAIN AND GUSTY WINDS ENTERING THE LOCAL WATERS ABOUT 60 NM
SOUTH SOUTHWEST OF CABO ROJO. THESE THUNDERSTORMS WILL HAVE DANGEROUS
LIGHTNING AND VISIBILITY LIMITING RAINS.

MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND
WARNINGS.

STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR WARNINGS FROM YOUR
NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN.

$$

SNELL
1 follow-up statement
000 
FZCA72 TJSJ 160944
MWSSJU

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
544 AM AST SUN SEP 16 2007

AMZ740-161045-
/X.CAN.TJSJ.MA.S.0013.000000T0000Z-070916T1000Z/
CARIBBEAN WATERS OF THE SOUTH COAST FROM PUNTA VIENTO TO PUNTA
MELONES AND OUTSIDE OF 12NM OF WEST COAST FROM PUNTA MELONES TO
PUNTA CADENA EAST OF 68W AND N OF 17N-
544 AM AST SUN SEP 16 2007

...STRONG THUNDERSTORMS HAVE DISSIPATED OVER THE LOCAL CARIBBEAN WATERS...

ONLY SPOTTY SHOWERS AND AREAS OF MODERATE RAIN ARE LEFT OF THE STRONG
THUNDERSTORMS THAT EDGED INTO THE SOUTHWESTERN CORNER OF THE FORECAST
AREA. SHOWERS WILL CONTINUE OVER THE LOCAL AREA...AND STRONGER CELLS
MAY MOVE INTO THE AREA LATER.

TUNE IN LATER FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS FROM
YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN.

$$

SNELL

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this marine weather statement went out at Sep 15, 9:53 PM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, Sep 15, 9:53 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
1053 PM AST SAT SEP 15 2007

.UPDATE...SCATTERED TO NUMEROUS SHOWERS WITH SCATTERED
THUNDERSTORMS DEVELOPED OVER THE NEAR SHORE ATLANTIC WATERS WITH
A FEW BRUSHING THE NORTHERN COAST...MAINLY THE MUNICIPALITIES OF
TOA BAJA AND DORADO. THESE SHOWERS AND THUNDERSTORMS QUICKLY
DISSIPATED AND AT THIS MOMENT THE DOPPLER RADAR IS ONLY SHOWING
ISOLATED TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MOVING
ACROSS THE OFF SHORE ATLANTIC WATERS. THE DOPPLER RADAR IS ALSO
SHOWING A CLUSTER OF SHOWERS AND THUNDERSTORMS MOVING NORTH OVER
THE CARIBBEAN WATERS. ALTHOUGH THIS CLUSTER STILL REMAINS OUTSIDE
OUR FORECAST AREA IT IS EXPECTED TO CONTINUE TO MOVE NORTH AND
AFFECT OUR LOCAL CARIBBEAN WATERS WITH A FEW REACHING THE SOUTHERN
COAST OF PUERTO RICO.

&&

.PREV DISCUSSION... /ISSUED 419 PM AST SAT SEP 15 2007/

DISCUSSION...MID OCEANIC TROUGH...OR TUTT...CONTINUES TO DOMINATE
THE CENTRAL AND W ATLC TODAY...AND EXTENDS SW INTO THE SE BAHAMAS
AND E CUBA...WITH DEEP LAYERED TROFFING REFLECTED N-S ALONG ABOUT
74 WEST...AND HAS ALTERED THE STEERING FLOW ACROSS THE E AND NE
CARIB REGION. SE BAHAMAS TUTT LOW AND ASSOCIATED FLOW ACROSS THE
LOCAL REGION CONTINUES TO MAINTAIN UNSTABLE MID TO UPPER
CONDITIONS AND ACTED TO ENHANCE DIURNAL CNVTN TODAY...WITH TUTT
RELATED WLY FLOW ALOFT EXPECTED TO MAINTAIN INSTABILITY ACROSS THE
AREA FOR THE NEXT SEVERAL DAYS.

AN ITCZ PERTURBATION HAS LIFTED WNW INTO THE SE CARIB THE PAST 2
DAYS AND WAS ALONG ABOUT 70W THIS AFTERNOON...AND IS REACTING TO
THE SELY STEERING FLOW...ADVECTING MOISTURE AND CNVTN INTO THE
LOCAL OFFSHORE CARIB WATERS ATTM. THIS WEATHER WILL CONTINUE TO
SHIFT INTO THE LOCAL AREA OVERNIGHT THROUGH MONDAY FOR AN
INCREASE IN WEATHER ACROSS THE SW AND W HALF OF THE LOCAL AREA.
DRIER AIR AHEAD OF THIS WILL DOMINATE THE CARIBBEAN COASTS
OVERNIGHT WITH ISOLATED SHOWERS. LIGHT TO MODERATE LLVL FLOW
ACROSS THE REGION WILL ALLOW FOR DIURNAL FORCING TO DOMINATE
FORCING FOR THE NEXT SEVERAL DAYS.

TD INGRID IS EXPECTED TO MOVE MORE NW NEXT FEW DAYS AND
WEAKEN...AND WILL ACT TO BREAK THE ELY TRADE WIND PATTERN...AND
PRODUCE A LIGHT WIND FLOW ACROSS THE REGION AS WE REMAIN TO THE SW
OF THIS REMNANT SYSTEM...IN A DIVERGENT ASYMPTOTE. SOME MOISTURE
MAY ADVECT INTO THE AREA TO THE NW OF THIS BOUNDARY MONDAY AND
TUESDAY...BUT DRIER LLVL AIR IS MORE LIKELY THEN TO PREVAIL OVER
MUCH OF THE AREA LATER IN THE WEEK...AND WILL LIMIT AREAL COVERAGE
AND INTENSITY OF DIURNAL CNVTN.

MARINE CONDITIONS ARE EXPECTED TO REMAIN TRANQUIL FOR THE NEXT 5-7
DAYS DUE TO MILD WINDS AND LIMITED SWELL GENERATED FROM INGRID.
STRING TSTORMS OVER WATER AND EXITED PR DURING THE AFTERNOON AND
EVENINGS WILL PROVIDE THE GREATEST MARINE THREAT FOR LOCAL INTERESTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  79  92  79  90 /  40  30  30  30
STT  81  88  81  88 /  20  20  40  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

99/10
Hazardous weather outlook, Sep 15, 5:00 AM CDT, 21 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST SAT SEP 15 2007

PRZ001>013-AMZ710>750-161000-
600 AM AST SAT SEP 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...SUFFICIENT LOW LEVEL MOISTURE ACROSS THE AREA
TO COMBINE WITH DIURNAL AND LOCAL EFFECTS TO PRODUCE AFTERNOON
SHOWERS AND ISOLATED THUNDERSTORMS ACROSS PARTS OF PUERTO RICO. THE
WEST AND INTERIOR SECTIONS WILL HOWEVER BE THE MAIN FOCUS OF
AFTERNOON CONVECTION. SOME OF THE SHOWERS AND STORMS WILL PRODUCE
DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL...
WHICH COULD LEAD TO URBAN AND SMALL STREAM FLOODING.

.DAYS TWO THROUGH SEVEN...PASSING EARLY MORNING SHOWERS WILL AFFECT
THE COASTAL AREAS FROM TIME TO TIME ALONG WITH SOME AFTERNOON
SHOWERS AND STORMS. AS A RESULT...LOCALIZED URBAN AND SMALL STREAM
FLOODING WILL REMAIN POSSIBLE IN THESE AREAS. BASED ON THE LATEST
FORECAST TRAJECTORY FROM THE NATIONAL HURRICANE CENTER...TROPICAL
STORM INGRID WILL TRACK NORTHEAST OF THE LEEWARD ISLANDS MONDAY INTO
TUESDAY. THE PROGRESS OF THIS SYSTEM WILL HOWEVER BE
CLOSELY MONITORED OVER THE NEXT FEW DAYS AS IT CONTINUES ON THE
PROJECTED WEST NORTHWEST PATH.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

VIZ001-002-AMZ710>730-161000-
600 AM AST SAT SEP 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...PASSING EARLY MORNING SHOWERS WILL AFFECT
THE COASTAL AREAS FROM TIME TO TIME BUT NO SIGNIFICANT RAINFALL IS
EXPECTED. AFTERNOONS SHOWERS OR AN ISOLATED THUNDERSTORM MAY DEVELOP
OVER ONE OR TWO OF THE ISLANDS BUT NO SIGNIFICANT HAZARDS ARE
FORECAST FOR THESE AREAS.BASED ON THE LATEST FORECAST TRAJECTORY
FROM THE NATIONAL HURRICANE CENTER...TROPICAL STORM INGRID WILL
TRACK NORTHEAST OF THE LEEWARD ISLANDS MONDAY INTO TUESDAY. THE
PROGRESS OF THIS SYSTEM WILL HOWEVER BE CLOSELY MONITORED OVER THE
NEXT FEW DAYS AS IT CONTINUES ON THE PROJECTED WEST NORTHWEST PATH.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 8:01 PM CDTMarine Weather StatementJSJ59 min

Nearby

Marine Weather Statements in Puerto Rico, 2007Every marine weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.